I planned Dermabrassion for acne scars but I had acne relapse for which I took Accutane 20mg for 1 week. Can I go for it now?

I'm off the accutane for 2 years. But i had a relapse for which i took accutane 20mg for only one week n then stopped it.as i was planning to go for dermabrassion. Now my question is can i go for the procedure after having taken the isotretinoin 20mg for only one week?

Doctor Answers 3

Dermabrasion

Thank you for your question. It is encouraging that you have been off of accutane for 2 years, however, it is best for the surgeon performing your procedure to answer your question regarding your recent dosage of accutane. Always consult with a board certified facial plastic surgeon. Best wishes,


Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 96 reviews

I planned Dermabrassion for acne scars but I had acne relapse for which I took Accutane 20mg for 1 week. Can I go for it now?

Thanks for your query. Yes you can undergo the procedure. One week of accutane 20 mg will not dry the skin so much but proper decision can be made only after proper examination of the skin. You can consult a dermatologist. Hope it helps.
All The Best

Ajaya Kashyap, MD
India Plastic Surgeon
4.9 out of 5 stars 132 reviews

After Accutane wait 6 months

There can be scarring problems after Accutane so best be safe and wait out the 6 months suggested period for dermabrasion.   My Best,  Dr Commons

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.